MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Model Number PXSLIM045-B
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00029.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra coils 400 (pc400s) and a px slim delivery microcatheter (px slim).During the procedure, while advancing a pc400 out of the px slim, the physician experienced resistance and the pc400 would not advance further.The physician then attempted to pull the pc400 in the px slim and experienced resistance again.Subsequently, the pc400 unintentionally detached inside the px slim.Therefore, the detached pc400 and px slim were removed together.The procedure was completed using other coils and another microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pc400 confirmed that the embolization coil was detached from the pusher assembly and was within the px slim.Further evaluation revealed that the proximal constraint sphere was within the pusher assembly ddt, the sr wire was fractured, and the embolization coil had offset coil winds.If the pc400 is forcefully retracted against resistance, damage such as this may occur.Further evaluation revealed pusher assembly kinks.This damage may be incidental to the reported complaint.Evaluation of the returned px slim revealed an ovalization on the mid-shaft.If the device is forcefully pinched or gripped during use, damage such as an ovalization may occur.This damage likely contributed to the reported resistance experienced during the procedure.Further evaluation revealed a fracture near the hub.This damage was not mentioned in the reported complaint and was likely incidental.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00029.H3 other text : placeholder.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11129422
Report Number3005168196-2021-00030
Device Sequence Number3247205
Product Code DQY
UDI-Device Identifier00814548016412
UDI-Public00814548016412
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2022
Device Model NumberPXSLIM045-B
Device Catalogue NumberPXSLIM045
Device Lot NumberF94857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005